Risperdal (risperidone) is not considered to be addictive in the same way that drugs of abuse or addictive substances such as opioids or benzodiazepines are. It does not produce the same euphoric effects that are associated with addictive drugs, and it is not typically associated with craving or withdrawal symptoms if it is discontinued.
However, like all medications, risperidone can cause physical dependence if it is taken regularly over a long period of time. If risperidone is stopped abruptly, it can cause withdrawal symptoms such as nausea, vomiting, and insomnia.
It is important to follow the dosing instructions provided by a healthcare provider and to never exceed the prescribed dose of risperidone. Additionally, anyone who is taking risperidone should speak with their healthcare provider before discontinuing the medication to ensure a safe and appropriate tapering schedule is followed.
Overall, while risperidone is not considered to be addictive, it can cause physical dependence if taken regularly over a long period of time. Anyone with questions or concerns about the potential for dependence or withdrawal associated with risperidone should speak with their healthcare provider.